Alert archive / Oklahoma / Wind Advisories in 2022
Wind Advisory 1, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Jan 14, 2022, 3:11 AM CST for 12 counties in Oklahoma. It took effect at Jan 14, 2022, 10:00 PM CST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2022, 3:11 AM CST (09:11 UTC)
- In effect from
- Jan 14, 2022, 10:00 PM CST
- Expired
- Jan 15, 2022, 2:36 PM CST
- In force
- 17 hr
- Issued by
- NWS Tulsa, OK
Counties Creek County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Pittsburg County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 40 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2552 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
165 WWUS74 KTSA 140911 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 311 AM CST Fri Jan 14 2022 OKZ054>056-059>061-064>067-070-071-073-141715- /O.NEW.KTSA.WI.Y.0001.220115T0400Z-220115T2300Z/ Osage-Washington OK-Nowata-Pawnee-Tulsa-Rogers-Creek-Okfuskee- Okmulgee-Wagoner-Muskogee-McIntosh-Pittsburg- Including the cities of Pawhuska, Bartlesville, Nowata, Pawnee, Tulsa, Claremore, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, and McAlester 311 AM CST Fri Jan 14 2022 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 PM CST SATURDAY... * WHAT...North winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of east central, northeast and southeast Oklahoma. * WHEN...From 10 PM this evening to 5 PM CST Saturday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. With light snowfall also expected through the day, brief whiteout conditions may be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
4 follow-up statements
678 WWUS74 KTSA 142100 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 300 PM CST Fri Jan 14 2022 OKZ054>056-059>061-064>067-070-071-073-151030- /O.CON.KTSA.WI.Y.0001.220115T0400Z-220115T2300Z/ Osage-Washington OK-Nowata-Pawnee-Tulsa-Rogers-Creek-Okfuskee- Okmulgee-Wagoner-Muskogee-McIntosh-Pittsburg- Including the cities of Pawhuska, Bartlesville, Nowata, Pawnee, Tulsa, Claremore, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, and McAlester 300 PM CST Fri Jan 14 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 5 PM CST SATURDAY... * WHAT...North winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of east central, northeast and southeast Oklahoma. * WHEN...From 10 PM this evening to 5 PM CST Saturday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. With light snowfall also expected through the day, brief whiteout conditions may be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
523 WWUS74 KTSA 150917 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 317 AM CST Sat Jan 15 2022 OKZ054>056-059>061-064>067-070-071-073-151730- /O.CON.KTSA.WI.Y.0001.000000T0000Z-220115T2300Z/ Osage-Washington OK-Nowata-Pawnee-Tulsa-Rogers-Creek-Okfuskee- Okmulgee-Wagoner-Muskogee-McIntosh-Pittsburg- Including the cities of Pawhuska, Bartlesville, Nowata, Pawnee, Tulsa, Claremore, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, and McAlester 317 AM CST Sat Jan 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WHAT...North winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of east central, northeast and southeast Oklahoma. * WHEN... Through 5 PM CST Saturday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. With light snowfall also expected through the day, brief whiteout conditions may be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
355 WWUS74 KTSA 151720 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 1120 AM CST Sat Jan 15 2022 OKZ054>056-059>061-064>067-070-071-073-152300- /O.CON.KTSA.WI.Y.0001.000000T0000Z-220115T2300Z/ Osage-Washington OK-Nowata-Pawnee-Tulsa-Rogers-Creek-Okfuskee- Okmulgee-Wagoner-Muskogee-McIntosh-Pittsburg- Including the cities of Pawhuska, Bartlesville, Nowata, Pawnee, Tulsa, Claremore, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, and McAlester 1120 AM CST Sat Jan 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WHAT...North winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of east central, northeast and southeast Oklahoma. * WHEN... Through 5 PM CST Saturday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. With light snowfall also expected through the day, brief whiteout conditions may be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
515 WWUS74 KTSA 152036 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 236 PM CST Sat Jan 15 2022 OKZ054>056-059>061-064>067-070-071-073-152145- /O.CAN.KTSA.WI.Y.0001.000000T0000Z-220115T2300Z/ Osage-Washington OK-Nowata-Pawnee-Tulsa-Rogers-Creek-Okfuskee- Okmulgee-Wagoner-Muskogee-McIntosh-Pittsburg- Including the cities of Pawhuska, Bartlesville, Nowata, Pawnee, Tulsa, Claremore, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, and McAlester 236 PM CST Sat Jan 15 2022 ...WIND ADVISORY IS CANCELLED... Winds have decreased below advisory criteria therefore the wind advisory has been canceled early. North to northwest winds will continue to gust to near 30 mph through the remainder of the afternoon across portions of eastern Oklahoma. $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Jan 13, 10:31 PM CST, 4 hours 40 minutes earlier.
Area forecast discussion, Jan 13, 10:31 PM CST, 4 hours 40 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1031 PM CST Thu Jan 13 2022
...New AVIATION...
.SHORT TERM...
(The rest of tonight)
Issued at 909 PM CST Thu Jan 13 2022
Light winds will remain in place overnight as weak high pressure
slides east. High clouds in advance of the next system currently
moving in from the north during the period as well. Temperatures
per latest trends appear in line, so will leave those as they are.
Remaining first period elements look good as well, therefore no update
is planned at this time.
&&
.LONG TERM...
(Tomorrow through Thursday)
Issued at 228 PM CST Thu Jan 13 2022
Above normal temps will continue Friday, but with increasing
cloud cover ahead of approaching storm system we have been
talking about for a few days now. Rain chances will arrive across
NE OK after 00z Sat, initially in the form of rain.
The overall winter weather potential has increased some, if
anything, compared to yesterday. 12z model suite exhibits a bit
of a shift west and south with the track of upper low and with
support from ensemble members, have upped forecast snow amounts
for a good portion of the forecast area. That said the heaviest
totals of 2-4" remain focused over eastern sections of NW AR, but
some higher amounts now showing up in the high terrain of SE OK as
well. Given the consistent signal in data will go ahead with a
watch for Carroll/Madison Sat and Sat night.
The low level thermal profiles still pose some questions, at
least initially, during this event, but as the core of the upper
low passes in a more favorable area, would expect dynamic cooling
of the column enough for most areas to change over to snow by Sat
afternoon and especially evening. Topography will play a
significant role in snow totals with higher elevations seeing a
longer duration of accumulating snow. Some travel impacts are
likely Saturday, especially afternoon and overnight into Sunday
morning.
Temperatures should moderate fairly quick early next week, though
snow cover could be a factor initially. Another surge of colder
air arrives mid week, with a dry forecast maintained for now.
&&
.AVIATION...
(06Z TAFS)
Issued at 1023 PM CST Thu Jan 13 2022
VFR conditions will continue overnight into Friday with scattered
high clouds. Southwest winds will begin to increase during the day
in advance of next cold front/upper level storm system. Scattered
showers may begin to impact NE OK TAF sites after 03Z with FROPA.
It's possible light rain may transition to a light rain/snow mix
at KBVO late in the forecast period with MVFR conditions.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 37 58 31 36 / 0 0 50 60
FSM 37 59 36 42 / 0 0 40 70
MLC 37 60 30 38 / 0 0 20 40
BVO 34 57 28 36 / 0 0 60 60
FYV 33 57 31 41 / 0 0 60 80
BYV 36 55 33 38 / 0 0 70 80
MKO 36 57 31 38 / 0 0 40 60
MIO 34 56 31 38 / 0 0 80 80
F10 37 60 29 37 / 0 0 30 50
HHW 37 61 33 42 / 0 0 10 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...Winter Storm Watch from Saturday morning through late Saturday
night for ARZ002-011.
&&
SHORT TERM...23
LONG TERM....14
AVIATION...12Hazardous weather outlook, Jan 13, 4:50 PM CST, 10 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 450 PM CST Thu Jan 13 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 450 PM CST Thu Jan 13 2022 ...Winter Storm Watch 6 AM Saturday to 6 AM Sunday for Parts of Far Northwest Arkansas... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Through Tonight. FIRE WEATHER DANGER. RISK...Limited. AREA...North and West of Tulsa. ONSET...Ongoing...but diminishing after sunset. DISCUSSION... A limited fire danger will diminish by early evening after sunset. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY and SATURDAY...Winter Weather and High Wind Potential. SUNDAY and MONDAY...No Hazards. TUESDAY...High Wind Potential. WEDNESDAY...No Hazards. EXTENDED DISCUSSION... Accumulating snow appears more likely over more of the region for Saturday. Potential for higher accumulations and resultant travel impacts are greater over northwest Arkansas, especially in the higher terrain areas of the Boston Mountains and to a lesser extent along the ridge tops of the Ouachitas in parts of southeast Oklahoma. Confidence in higher snow amounts across northwest Arkansas has increased, and a winter storm watch is in effect from 6 am Saturday to 6 am Sunday for parts of far northwest Arkansas. Snowfall amounts of 2 to 4 inches will be possible, with locally higher amounts in the higher terrain. Forecasted snow amounts will continue to be refined, so continue to monitor the latest forecasts. North winds will gust 25 to 35 mph on Saturday as well due to the strong storm system in the region. The wind and falling snow could reduce visibilities and impact travel. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 3:19 AM CST | Winter Weather Advisory | TSA | Adair, Cherokee, Craig, Delaware, Haskell, Latimer and 9 more | 45 hr |
Nearby
Wind Advisories in Oklahoma, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.